PMRGCAuk
7,239 members11,794 posts

New pains!

Hello, oh wise ones! I've been trying, yet again, to reduce from 7mg to 6, using DSNS (DL's taper) and a reduction of 0.5. (Diagnosed and started on Pred at 15mg, in November 2015.) I'm now experiencing pain in the balls of my feet and in my arms and hands, which have not been an issue, before. Has anyone else experienced this, at these levels? Is this the "withdrawal pain", lazy adrenals or, possibly, the joys of old age emerging, having been masked by the Pred?

Any observations welcome. Thanks.

9 Replies
oldestnewest

You haven't included the other possibility: the PMR. It may not be like your PMR was at the start - my flares are always different, just to fool me. Remember - you aren't reducing relentlessly to zero - you are looking for the lowest dose that manages the inflammation as well as the starting dose did. Maybe you got there with 7mg - since it sounds as if you have been stuck here before. When it goes pear-shaped a few times at a similar dose that is usually the message...

1 like
Reply

Thanks for such a quick response, PMRpro. I think you're probably right; these pains feel more "arthriticky", which is why I wondered, thinking that perhaps we tend to put everything down to the PMR, when sometimes, it's not. I think I'll go up a bit for a short while and then come back to 7. Yet another disappointed look from the rheumatologist, I fear!

Thanks, again.

1 like
Reply

He can be disappointed all he likes - he isn't in change. PMR is.

2 likes
Reply

That's why we love you! 🤣

3 likes
Reply

I would ask for a Synacthen Test - you can look it up on the web.

It can tell you that your adrenal glands are waking up and starting to work again.

1 like
Reply

As others have said, could be many things -

Adrenals not working yet,

Too little Pred,

The aches and pains of life!

Would be inclined to go for option 2, and take the course of action-you suggested, despite the Rheumys annoyance - as PMRpro says ‘not his pain!’

1 like
Reply

I was trying to reduce from 7 mg to 6.5 and then to 6. Had terrible flare, shoulders and back of thighs. Doc had me take 20 mg for 3 days and then go back to 6. Wonderful on the 20 could not go to 6, trying 6.5 but still have discomfort and stiffness. Will see Doc this week. Very discouraged

1 like
Reply

If you flared on 6mg it was pointless telling you to drop back to 6mg after the boost to 20mg. 7mg would have made far more sense...

1 like
Reply

Thank you all. Very helpful, as always.

1 like
Reply

You may also like...